Aids and Hepatitis B
Dec 20, 2011
Hi Dr, I have a few questions and I hope someone can help address them. I was diagnosed with AIDS almost 22 years ago and was put on AZT (only drug of choice at the time). Throughout the years I have changed meds multiple times but my CD4 remains about 150 on average and only went >200 for about a month. During the years I now find out that I also have chronic hep b, which they thought I had and passed but when i was on a "med" break for a couple of weeks we learned that was NOT the case. My VL is <50 and we continue to keep it there with the meds but I have also been battling rectal squamous cell carcinoma for many years and have had a multitude of surgeries to cut out the new areas, etc. I am at the point now that I can't/don't want to take the meds and just let nature run its course due to the extreme fatigue, etc. I guess my question is what is the life expectancy of someone in my shoes? I would have never thought I would survive this long and the longer im around the more exhausted I get, etc. I'v had pneumonia twice now, first time was the pneumosystis (sp) when I found out and my CD4 was 7. Any information you can share would be appreciated. Ive talked with many of my doctors who tell my "just excersize" youll feel better. I am in shape, not overwweight and am active when I can be but they are not addressing my concerns. On the hep b part when they thought I had it but didnt "have it" I did have a scan and was told I had a "fatty liver"?
thanks for getting back with me
Response from Dr. McGovern
The scan of your liver showed "fatty liver". This is a common finding and can go with diabetes, HIV medications, high cholesterol, high triglycerides, or just being overweight. I would see if any of these risk factors are a concern for you...
As for your overall fatigue with your disease, I think it is difficult to continue taking medications on a daily basis for the rest of your life. However, I think your clinical well-being will change drastically if you stop taking your medications...My guess would be that your T cells would take a giant hit and that your rectal cancer could then get worse.
I wonder if the fatigue you are describing is related to the cancer or possibly to situational depression. You have many reasons to feel down - but many to also feel quite lucky...As you said yourself you have lived many years with HIV...But that is also exhausting in itself since you have been through a lot...
I would talk to your doctor about seeing a therapist and would consider a mood elevator for now to see if that helps. Even a sun lamp might also help during these dark times of year.
Be well...Have a Healthy 2012...
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Spots After Anal Sex Worried I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- Swollen Lymph Nodes After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Can Vaginal Discharge Cause Sores?
- Difference Between Venereal Disease And Std
- How Long Does The Hpv Vaccine Last?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.